math_groups_discgeom

A tight colored Tverberg theorem for maps to manifolds

Pavle V. M. Blagojević, Benjamin Matschke, Günter M. Ziegler— 2011

Focus Area 3: Topological connectivity and diameter of Discrete Structures We prove that any continuous map of an N-dimensional simplex ΔN with colored vertices to a d-dimensional manifold M must map r points from disjoint rainbow faces of ΔN to the same point in M: For this we have to assume that N⩾(r−1)(d+1), no r vertices of ΔN get the same color, and our proof needs that r is a prime. A face of ΔN is a rainbow face if all vertices have different colors. This result is an extension of our recent “new colored Tverberg theorem”, the special case of M=Rd. It is also a generalization of Volovikovʼs 1996 topological Tverberg theorem for maps to manifolds, which arises when all color classes have size 1 (i.e., without color constraints); for this special case Volovikovʼs proof, as well as ours, works when r is a prime power.

TitelA tight colored Tverberg theorem for maps to manifolds
VerfasserPavle V. M. Blagojević, Benjamin Matschke, Günter M. Ziegler
Datum20110801
Quelle/n
Erschienen inTopology and its Applications, Volume 158, Issue 12, 1 August 2011, Pages 1445–1452
ArtText